MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48408
Medical Device Problem Codes Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Rupture (2208); No Code Available (3191)
Date of Event 09/06/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative advised that a physician reported a patient had an unspecified model zenith flex tffb device implanted in 2012.Routine follow-up with this patient in 2015 found no problems.In (b)(6) 2017, the patient experienced a type iii endoleak, an abdominal aortic aneurysm (aaa) rupture which required open surgical intervention.The surgery was performed which included explanting the zenith device.As reported, the patient died on the table during the surgical procedure.The reporting physician advised there is a hole in the graft.No other information was available from the reporting physician.We have reached out to the patient¿s physician for additional patient, device and event detail.Additionally, the following additional information has been requested in writing but has not yet been provided: images from the implantation in 2012.Images from post implantation follow-up visits.Images prior to/during the open surgical intervention procedure.Was an autopsy performed? please provide a copy of the autopsy report.Was the patient symptomatic in august of 2017, leading up to the surgical intervention? was there an annual follow-up performed in 2016? if yes, are we able to obtain imaging? in what location of the graft did the physician see the hole? were any additional procedures performed on this patient between 2012 and the event in august 2017? what amounts of heparin/anticoagulants were used on the patient at the time of explant?.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, as well as a visual inspection of the actual device was completed during this examination.Based upon the returned device, it appears as though there would have likely been a type 3b endoleak in the mainbody graft as suture holes were found large than specifications.This was also found in the leg graft, but no endoleak was reported in this area.Suture hole elongation can occur due to over ballooning, but the customer reported the balloons were used properly during the initial procedure.Additionally, suture hole elongation can be caused by tortuous anatomy, rubbing of the fabric due to fatigue, and due to calcification.No imaging or information was provided regarding the patient anatomy.Based upon the known information, the root cause for the endoleaks is inconclusive.We have notified the appropriate personnel and will continue to monitor for similar complaints.A quality engineering risk assessment determined that no other action is required at this time.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6883746
Report Number1820334-2017-02877
Device Sequence Number16330105
Product Code MIH
UDI-Device Identifier10827002484082
UDI-Public(01)10827002484082(17)140201(10)3141259
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48408
Device Catalogue NumberTFFB-24-96-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2017
Supplement Date Received by Manufacturer12/21/2017
Initial Report FDA Received Date09/21/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age75 YR